Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Fentanyl Withdrawel!

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:21 AM in Pain Medications
Hi all, my name is Lorraine and I am new here. I have had various back problems for around about a year now and I have been on Fentanyl 50 mgs per hour every 48 hours for 7 months....and I hate them!! Yes, the pain is controlled but the side effects are so bad at times. The sweating is terrible, cold and hot sweats and constant nausea, I have no appetite and have lost 3 stone in weight, some of which I could afford to lose so that's ok!! And most of the time I am just sleepy and I don't have any energy. I desperatly want to come off of them and at times I feel like ripping the patch off!! But at the same time I am terrified to come off them as I have heard so many horror storys about the withdrawels. I feel trapped in this situation, I have lost 7 months of my life to Fentanyl, I wish I had never been put on them, even my pain consultant say's the Dr should not of jumped to put me on such pain killers so quickly! They ar to put me on an intensive physiotherapy and phsycology holistic programme but I have to wait to be off of Fentanyl because they say my tiredness will get in the way of my rehabiitation process?

Please, please, has anyone here succesfully come off of Fentanyl?....what will help me kick these patches, I am feeling so desperate at this time, I just feel like giving up all togther. I'm in a terrible state today as it is patch change time soon and I feel so, so unwell!! Please can anyone help me?



  • This is to Lorraine. I was on the patches also and my doctor gave me suboxone (spelling may not be correct). This medication was taken under my tongue once a day and prevented the withdrawals that come with being on these medications. It worked great! Hope you have the same experience.

  • Hi there Grace, thank you for your reply. Did you take these suboxone to help you to 'come off' of the patches?...If so, how long did it take you before you was off the patches?
  • so sorry your having such issues with it.
    my nausea only lasted about 2 weeks. i just could not stand the itchy part of it.

    mabye your dr (correct way) for him is to lower your dose to 25mcg then to 12mcg then mabye to a different type of med as in pill form. that way you won't have those nasty withdrawals. thats a long time to have hot/cold sweats and nausea with them.

    iv even been on as high as methadone without withdrawal issues due to them wheening me off slowly..

    talk to them about this. i wish you the best of luck you should not have to feel like that all the time.
    let us know how you make out.

    terri >:D<

    what are your current back issues????
  • I am on the fentenayl patchs 25mcg and going to stop them tomorrow. My pain med dr. told me today to take the morphine ER when I take the patch off. That it would stop any withdrawals. You get in trouble when you take nothing in its place. He is a dipolmate anethesiologist and famous here in atlanta. Just wanted to share that with you. I hat the patches with a vengence.
  • Hi my name is carmen, I have been trying to get info on this patch but its seems you are the ones with most info. my question is not realted to back pain at all but I hope you guys can help: My grandma is 91 had shingles down one of her legs was given fentynal patch for pain on a friday, by sunday her blood pressure was low took her to ER was stabalized removed patch went home again but was real drowsy and lethargic barely walking, by monday she couldnt be woken up had no use of legs at all taken back to ER admitted and now dehydrated, by tuesday was irritable, hallucinating, today weds major hallucinations seeing animals, bugs, people, combative pulled out IV 3 times no sleep since tuesday and now strapped to bed not to hurt herself how long will these symptoms last? we are so scared she will not come back to us
  • Try using the patch on the belly. The pharmacist said it's better absorbed there because of the fat tissue. I had the same problem you had until I followed the advice and it completely ended. I was recently bumped up to 50 after my fusion and I didn't get sick. Don't give up just yet :)
Sign In or Register to comment.